MAUDE Adverse Event Report: ACCLARENT, INC. INSPIRA AIR BALLOON DILATION SYSTEM, 14X40MM; BRONCHOSCOPE ACCESSORY

ACCLARENT, INC. INSPIRA AIR BALLOON DILATION SYSTEM, 14X40MM; BRONCHOSCOPE ACCESSORY
Model Number BC1440A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The device lot number is not available / not reported.The expiration date of the device is not known.The initial reporter email address is not provided / reported.Device evaluated by manufacturer: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available / not reported.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a tracheal dilation procedure, the 14mm x 40mm inspira air balloon dilation system (bc1440a / lot #: unknown) would not deflate.It was reported that there was trouble removing the balloon from the patient¿s airway.There was no report of any patient adverse event or complication.Additional information was received on 21 june 2021.It was indicated that the lot number of the inspira air balloon is not known; the product packaging has already been discarded.The information indicated that the inspira air balloon was difficult to deflate and difficult to remove.The physician was eventually able to get the inspira air balloon through the stricture and removed it from the patient¿s airway without requiring additional intervention.The airway dilation was stopped at 14mm; this was the largest goal for the procedure.The reported deflation issue resulted in a short delay; the duration of the delay was not specified / reported.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 02 august 2021.[conclusion]: the healthcare professional reported that during a tracheal dilation procedure, the 14mm x 40mm inspira air balloon dilation system (bc1440a / lot #: unknown) would not deflate.It was reported that there was trouble removing the balloon from the patient¿s airway.There was no report of any patient adverse event or complication.Additional information was received on 21 june 2021.It was indicated that the lot number of the inspira air balloon is not known; the product packaging has already been discarded.The information indicated that the inspira air balloon was difficult to deflate and difficult to remove.The physician was eventually able to get the inspira air balloon through the stricture and removed it from the patient¿s airway without requiring additional intervention.The airway dilation was stopped at 14mm; this was the largest goal for the procedure.The reported deflation issue resulted in a short delay; the duration of the delay was not specified / reported.Based on complaint information, the device was not available to be returned for analysis.Multiple attempts to obtain product for analysis and obtain additional information were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.In addition, without a lot number to conduct a device history record review, it is not possible to determine if the reported failure could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction and the patient¿s anatomical structure may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
INSPIRA AIR BALLOON DILATION SYSTEM, 14X40MM
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
MDR Report Key12037526
Report Number3005172759-2021-00006
Device Sequence Number17368011
Product Code KTI
UDI-Device Identifier10705031063310
UDI-Public10705031063310
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K110218
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC1440A
Device Catalogue NumberBC1440A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1